Alert archive / Nevada / Red Flag Warnings in 2019

Red Flag Warning 5, NWS Las Vegas, NV

July 15, 2019Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at Jul 15, 2019, 3:08 PM PDT for Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona. It took effect at Jul 16, 2019, 11:00 AM PDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 2019, 3:08 PM PDT (22:08 UTC)
In effect from
Jul 16, 2019, 11:00 AM PDT
Expired
Jul 17, 2019, 8:00 PM PDT
In force
33 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 10.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2019-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2019-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4177 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

513 
WWUS85 KVEF 152208
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
308 PM PDT Mon Jul 15 2019

.Very dry conditions and breezy winds are expected Tuesday and
Wednesday afternoon which will lead to high potential for rapid 
fire growth. The main areas concern include eastern Lincoln and 
Clark Counties as well as northern Mohave County.

AZZ101-102-NVZ463-465-466-161400-
/O.UPG.KVEF.FW.A.0003.190716T1800Z-190717T0300Z/
/O.NEW.KVEF.FW.W.0005.190716T1800Z-190718T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Sheep Range-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
308 PM PDT Mon Jul 15 2019 /308 PM MST Mon Jul 15 2019/

...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ TUESDAY
TO 8 PM PDT /8 PM MST/ WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM PDT /11 AM MST/ Tuesday to
8 PM PDT /8 PM MST/ Wednesday. The Fire Weather Watch is no
longer in effect. 

* TIMING...Critical fire conditions will develop late Tuesday
  morning through Tuesday evening. Brief relief is expected
  overnight before critical fire conditions develop again late
  Wednesday morning through Wednesday evening.

* WIND...South to southwest winds of 20-30 mph with gusts to 35-40
  mph, especially in higher elevations.

* HUMIDITY...Below 10 percent.

* IMPACTS...Due to elevated afternoon winds and critical fuel
  dryness, any fires that develop will be able to spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ461-161400-
/O.UPG.KVEF.FW.A.0003.190716T1800Z-190717T0300Z/
/O.NEW.KVEF.FW.W.0005.190716T1800Z-190717T0300Z/
Lincoln County/Ely Dispatch-
308 PM PDT Mon Jul 15 2019

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY FOR
STRONG WINDS AND LOW HUMIDITY...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM PDT Tuesday. The
Fire Weather Watch is no longer in effect. 

* TIMING...Late Tuesday morning through Tuesday evening.

* WIND...South to southwest winds of 20-30 mph with gusts to 35-40
  mph, especially in higher elevations.

* HUMIDITY...Below 10 percent.

* IMPACTS...Due to elevated afternoon winds and critical fuel
  dryness, any fires that develop will be able to spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
7 follow-up statements
101 
WWUS85 KVEF 161116
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
416 AM PDT Tue Jul 16 2019

.Very dry conditions and breezy winds are expected this afternoon 
and Wednesday afternoon which will lead to high potential for 
rapid fire growth. The main areas of concern include eastern 
Lincoln and Clark Counties as well as Mohave County.

AZZ101-102-NVZ463-465-466-161800-
/O.CON.KVEF.FW.W.0005.190716T1800Z-190718T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Sheep Range-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
416 AM PDT Tue Jul 16 2019 /416 AM MST Tue Jul 16 2019/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
THIS MORNING TO 8 PM PDT /8 PM MST/ WEDNESDAY FOR STRONG WINDS
AND LOW HUMIDITY...

* TIMING...Critical fire conditions will develop late this morning
  and continue through this evening. Brief relief is expected 
  overnight before critical fire conditions develop again late 
  Wednesday morning through Wednesday evening. 

* WIND...South to southwest winds of 20-30 mph with gusts to 30-
  40 mph, especially in higher elevations. 

* HUMIDITY...Below 10 percent.

* IMPACTS...Due to elevated afternoon winds and critical fuel 
  dryness, any fires that develop will be able to spread 
  rapidly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ461-161800-
/O.CON.KVEF.FW.W.0005.190716T1800Z-190717T0300Z/
Lincoln County/Ely Dispatch-
416 AM PDT Tue Jul 16 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY...

* TIMING...Late this morning through this evening.

* WIND...South to southwest winds of 20-30 mph with gusts to 30- 
  40 mph, especially in higher elevations. 

* HUMIDITY...Below 10 percent.

* IMPACTS...Due to elevated afternoon winds and critical fuel 
  dryness, any fires that develop will be able to spread 
  rapidly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
998 
WWUS85 KVEF 161752
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1052 AM PDT Tue Jul 16 2019

.Very dry conditions and breezy winds are expected this afternoon
and Wednesday afternoon which will lead to high potential for
rapid fire growth. The main areas of concern include eastern
Lincoln and Clark Counties as well as Mohave County.

AZZ101-102-NVZ463-465-466-170300-
/O.CON.KVEF.FW.W.0005.190716T1800Z-190718T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Sheep Range-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
1052 AM PDT Tue Jul 16 2019 /1052 AM MST Tue Jul 16 2019/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/
WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY...

* TIMING...Critical fire conditions will develop late this 
  morning and continue through this evening. Brief relief is 
  expected overnight before critical fire conditions develop 
  again late Wednesday morning through Wednesday evening. 

* WIND...South to southwest winds of 20-30 mph with gusts to 30-40
  mph, especially in higher elevations. 

* HUMIDITY...Below 10 percent.

* IMPACTS...Due to elevated afternoon winds and critical fuel 
  dryness, any fires that develop will be able to spread 
  rapidly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ461-170300-
/O.CON.KVEF.FW.W.0005.190716T1800Z-190717T0300Z/
Lincoln County/Ely Dispatch-
1052 AM PDT Tue Jul 16 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY...

* TIMING...Late this morning through this evening.

* WIND...South to southwest winds of 20-30 mph with gusts to 30-40
  mph, especially in higher elevations. 

* HUMIDITY...Below 10 percent.

* IMPACTS...Due to elevated afternoon winds and critical fuel 
  dryness, any fires that develop will be able to spread 
  rapidly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
131 
WWUS85 KVEF 170033
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
533 PM PDT Tue Jul 16 2019

.Very dry conditions and breezy winds are expected to continue
through Wednesday afternoon which will lead to high potential for
rapid fire growth. The main areas of concern include eastern 
Lincoln and Clark Counties as well as Mohave County.

NVZ464-170300-
/O.EXA.KVEF.FW.W.0005.000000T0000Z-190718T0300Z/
Spring Mountains-
533 PM PDT Tue Jul 16 2019

...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT WEDNESDAY FOR STRONG
WINDS AND LOW HUMIDITY...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect until 8 PM PDT Wednesday. 

* TIMING...Critical fire conditions have developed and will continue
  through this evening. Brief relief is expected overnight before
  critical fire conditions develop again late Wednesday morning 
  through Wednesday evening. 

* WIND...South to southwest winds of 20-30 mph with gusts to 40
  mph. 

* HUMIDITY...Below 10 percent.

* IMPACTS...Due to elevated afternoon winds and critical fuel 
  dryness, any fires that develop will be able to spread 
  rapidly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ101-102-NVZ463-465-466-170300-
/O.CON.KVEF.FW.W.0005.000000T0000Z-190718T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Sheep Range-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
533 PM PDT Tue Jul 16 2019 /533 PM MST Tue Jul 16 2019/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/
WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY...

* TIMING...Critical fire conditions continue through this 
  evening. Brief relief is expected overnight before critical fire
  conditions develop again late Wednesday morning through 
  Wednesday evening. 

* WIND...South to southwest winds of 20-30 mph with gusts to 30-
  40 mph, especially in higher elevations. 

* HUMIDITY...Below 10 percent.

* IMPACTS...Due to elevated afternoon winds and critical fuel 
  dryness, any fires that develop will be able to spread 
  rapidly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ461-170300-
/O.CON.KVEF.FW.W.0005.000000T0000Z-190717T0300Z/
Lincoln County/Ely Dispatch-
533 PM PDT Tue Jul 16 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY...

* TIMING...through this evening.

* WIND...South to southwest winds of 20-30 mph with gusts to 30-
  40 mph, especially in higher elevations. 

* HUMIDITY...Below 10 percent.

* IMPACTS...Due to elevated afternoon winds and critical fuel 
  dryness, any fires that develop will be able to spread 
  rapidly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
251 
WWUS85 KVEF 170240
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
740 PM PDT Tue Jul 16 2019

.Very dry conditions and breezy winds are expected to continue
through Wednesday afternoon which will lead to high potential for
rapid fire growth. The main areas of concern include eastern
Lincoln and Clark Counties as well as Mohave County.

NVZ461-170345-
/O.EXP.KVEF.FW.W.0005.000000T0000Z-190717T0300Z/
Lincoln County/Ely Dispatch-
740 PM PDT Tue Jul 16 2019

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
STRONG WINDS AND LOW HUMIDITY...

Winds are expected to diminish tonight and will not be as strong
on Wednesday, therefore critical weather conditions are not 
longer expected. 

$$

AZZ101-102-NVZ463>466-171200-
/O.CON.KVEF.FW.W.0005.000000T0000Z-190718T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
740 PM PDT Tue Jul 16 2019 /740 PM MST Tue Jul 16 2019/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/
WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY...

* TIMING...Critical fire conditions continue through this 
  evening. Brief relief is expected overnight before critical 
  fire conditions develop again late Wednesday morning through 
  Wednesday evening. 

* WIND...South to southwest winds of 20-30 mph with gusts to 
  30- 40 mph, especially in higher elevations. 

* HUMIDITY...Below 10 percent.

* IMPACTS...Due to elevated afternoon winds and critical fuel 
  dryness, any fires that develop will be able to spread 
  rapidly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
087 
WWUS85 KVEF 171204
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
504 AM PDT Wed Jul 17 2019

.Very dry conditions and breezy winds are expected to continue
through Wednesday afternoon which will lead to high potential for
rapid fire growth. The main areas of concern include eastern
Lincoln and Clark Counties as well as Mohave County.

AZZ101-102-NVZ463>466-172300-
/O.CON.KVEF.FW.W.0005.000000T0000Z-190718T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
504 AM PDT Wed Jul 17 2019 /504 AM MST Wed Jul 17 2019/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY...

* TIMING...Critical fire conditions are expected to develop late
  this morning and continue through this evening. 

* WIND...South to southwest winds 20-30 mph with gusts 30-40 mph,
  especially in higher elevations. 

* HUMIDITY...Below 10 percent.

* IMPACTS...Due to elevated afternoon winds and critical fuel 
  dryness, any fires that develop will be able to spread 
  rapidly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
457 
WWUS85 KVEF 172200
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
300 PM PDT Wed Jul 17 2019

.Very dry conditions and breezy winds are expected to continue
through this evening...leading to a high potential for rapid fire
growth. The main areas of concern include Clark and Mohave 
counties.

AZZ101-102-NVZ463>466-180300-
/O.CON.KVEF.FW.W.0005.000000T0000Z-190718T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
300 PM PDT Wed Jul 17 2019 /300 PM MST Wed Jul 17 2019/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY...

* TIMING...Critical fire conditions are expected to continue 
  through this evening. 

* WIND...South to southwest winds 20-30 mph with gusts 30-40 
  mph,especially in higher elevations. 

* HUMIDITY...Below 10 percent.

* IMPACTS...Due to elevated winds and critical fuel dryness, any 
  fires that develop will be able to spread rapidly. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
026 
WWUS85 KVEF 180232
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
732 PM PDT Wed Jul 17 2019

AZZ101-102-NVZ463>466-180345-
/O.EXP.KVEF.FW.W.0005.000000T0000Z-190718T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
732 PM PDT Wed Jul 17 2019 /732 PM MST Wed Jul 17 2019/

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY...

Winds were decreasing slowly this evening. Slightly less wind is
expected tomorrow and Friday, so the Red Flag Warning will be
allowed to expire, but fire danger will remain high. Please heed
all burn bans.

$$

Morgan

weather.gov/lasvegas

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jul 15, 2:53 PM PDT, 15 minutes earlier.

Area forecast discussion, Jul 15, 2:53 PM PDT, 15 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
253 PM PDT Mon Jul 15 2019

.SYNOPSIS...Dry and breezy conditions can be expected for much of the
upcoming week. Temperatures will trend downward toward seasonal
normals by mid-week where they will remain through next weekend.
&&

.DISCUSSION...through next weekend.

Dry, southwest flow has swept meager mid-level moisture out of our
local area today, leaving mostly clear skies. The shortwave trough
responsible for sweeping moisture east, will nudge temperatures down
tomorrow with near normal temperatures expected Wednesday through
the weekend. The shortwave trough will continue to dig into the
southern Great Basin region through tomorrow, resulting in
widespread breezy to gusty afternoon winds with gusts up to 30-40
mph. By Wednesday, a weak piece of energy will briefly dig into
the SoCal coast, keeping similar breezy to gusty southwest winds
across portions of southern NV and northwest AZ. These winds
combined with very low humidities and cured fuels, will create
critical fire weather conditions for portions of southern NV and
northwest AZ tomorrow and Wednesday. As a result, decided to issue
a Red Flag Warning for Mohave, and most of Clark and Lincoln
counties Tuesday and Wednesday. Winds are expected to decrease
overnight and increase in the afternoons. Winds will be below Lake
Wind Advisory criteria both afternoons, but may still result in
hazardous boating conditions with wave heights of 1- 2 feet.

Broad troughiness is expected to continue across the northwest
CONUS, which will keep temperatures at bay and breezy afternoons
through the rest of the week. By the weekend, a piece of energy is
progged to swing through the base of the broad Pacific NW trough,
which will result in another round of breezy to gusty southwest
winds. Models are hinting that the ridge of high pressure may shift
back near the Four Corners possibly sometime next week, but the
exact placement of the ridge is still unclear. If and when moisture
gets pulled into our area will highly depend on where the ridge
sets up. Stay tuned!
&&

.AVIATION...For McCarran...Initially southeast winds will shift to
the southwest this afternoon and become gusty to about 25 kts at
times. Once the shift to southwest occurs, very little wind
direction change is expected through the evening and into the
overnight hours. Winds will subside by early tomorrow morning but
increase again tomorrow afternoon out of the southwest, gusting as
high as 30 kts at times. Otherwise, no impacts expected with P6SM
SKC.

For the rest of southern Nevada, northwest Arizona and southeast
California...Afternoon breezy conditions are expected today and
again tomorrow afternoon for valley sites. KBIH impacts will be
minimal with diurnal trends expected. KDAG west winds will increase
late this afternoon and early evening staying at or above 15 kts
through the overnight period. KIFP/KEED will see minimal impacts but
wind gusts are expected tomorrow afternoon, just outside the current
TAF period.
&&

.FIRE WEATHER...Dry, southwest flow is expected through the week.
A shortwave currently digging into the Pacific NW will bring breezy
to gusty southwest winds across much of region today through
Wednesday. Tuesday will have more widespread winds with gusts of 30-
40 mph. Enhanced winds are expected again Wednesday afternoon but
coverage of gusts 30-40 mph will be limited to southeast NV and
northwest AZ. These winds combined with very low humidities and
cured fuels, will create critical fire weather conditions for
portions of southern NV and northwest AZ. As a result, a Red Flag
Warning has been issued for Tuesday afternoon through Wednesday
evening. Otherwise, breezy, southwest winds and critical RH values
continue each afternoon through the end of the week with gusts
generally in the 20 to 25 mph range. &&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

DISCUSSION/FIRE WEATHER...Kryston
AVIATION...TB3

For more forecast information...see us on our webpage:

http://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Red Flag Warnings in Nevada, 2019Red Flag Warnings in Arizona, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.